MAUDE Adverse Event Report: Thoratec Corporation HEARTMATE®, MOBILE POWER UNIT, N/A; Ventricular (Assist) Bypass

Thoratec Corporation HEARTMATE®, MOBILE POWER UNIT, N/A; Ventricular (Assist) Bypass
Model Number 107754
Medical Device Problem Code Complete Loss of Power (4015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d4: device serial number and lot number were not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.Manufacturer's investigation conclusion: the reported event of no external power alarms while connected to the mobile power unit (mpu) was confirmed via analysis of the submitted log file.A log file was submitted for review and data from the dates of (b)(6)2026 were reviewed.The log file captured low voltage hazard and no external power alarms on (b)(6)l2026 from 01:32:02 to 01:32:25 and on (b)(6)2026 from 01:48:50 to 01:49:04 due to losses of external power while connected to the mpu.The system controller backup battery supported the system during the losses of external power without any issues.The alarms resolved once external power to the mpu was restored.No other notable alarms were observed in the log file.The alarms did not affect the controller¿s ability to operate the pump at the set speed.The mpu was not returned for analysis.Provided information stated that the patient disconnected the mpu ac power cord from the wall outlet to move to a different room.The root cause of the reported event was determined to be the mpu ac power cord becoming disconnected from the wall outlet.The serial number of the heartmate mobile power unit was not reported with the event.The current revision of the instructions for use (ifu) can be found on the eifu page of the abbott website.Heartmate 3 ifu section 7 ¿ ¿alarms and troubleshooting¿ and heartmate 3 patient handbook section 5 ¿ ¿alarms and troubleshooting¿ cover all alarms (visual and audible), including no external power and low voltage advisory alarms, and the actions to take if the issue does not resolve.Heartmate 3 ifu section 3 ¿ ¿powering the system¿ and heartmate 3 patient handbook section 3 ¿ ¿powering the system¿ explains how to properly use the mobile power unit (mpu) and that in the event the mpu loses power the patient is instructed to switch power sources as the backup battery in the system controller will only temporarily power the pump.The patient handbook and the ifu caution the user to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE®, MOBILE POWER UNIT, N/A
Common Device Name
Ventricular (Assist) Bypass
Manufacturer (Section D)
Thoratec Corporation
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
Thoratec Corporation
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
+1(781)852-8207
MDR Report Key50572531
Report Number2916596-2026-2919339
Device Sequence Number9891243
Product Code DSQ
UDI-Device Identifier05415067038234
UDI-Public(01)05415067038234
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup
Report Date (Section B) 09/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number107754
Device Catalogue Number107754
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2026
Supplement Date Received by Manufacturer09/03/2026
Initial Report FDA Received Date09/02/2026
Supplement Report FDA Received Date09/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age55 YR
Patient SexFemale
Patient Weight167 LB